# SDR AWXA200200667

- Difficulty date: July 24, 2002
- Submitted: July 26, 2002
- Operation: Air carrier
- Aircraft: N178AW
- Make and model: Boeing 737277
- Aircraft serial: 22645
- Aircraft time: 61,308 hours, 48,982 cycles
- Engine: Pwa JT8D15A
- Engine time: 51,903 hours, 43,245 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PHX - EMERGENCY LANDING - EN ROUTE FROM AUS TO PHX FLIGHT CREW NOTICED A NR 1 ENGINE VIBRATION WITH A SPIKE IN EGT, ALL ENGINE GAUGES LOOKED NORMAL, LANDED AT PHX. DAMAGE NOTED TO TURBINE SECTION, MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE PER T/C'S R5M71003 AND F5M71002. VENDOR TEARDOWN OF ENGINE S/N P708323B DETERMINED CAUSE OF FAILURE WAS DUE TO FRACTURED T3 BLADES AIRFOIL. OTHER SIGNIFICANT FINDING INCLUDE: C1, T2 BLADES SCRAPPED FOR NICKS AND CRACKS, T3 & T4 BLADES SCRAPPED DUE TO FRACTURE, T2 DISK, LPT SHAFT, T3 & T4 INNER AIR SEALS SCRAPPED FOR RUBBING, AND T3 & T4 OUTER AIR SEALS SCRAPPED FOR NICKS. ENGINE REBUILT, ALL DEFECTIVE PARTS REPLACED.
